Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Derivatives of polynomials with positive coefficients


Author: A. K. Varma
Journal: Proc. Amer. Math. Soc. 83 (1981), 107-112
MSC: Primary 26C05; Secondary 26D05, 41A17
DOI: https://doi.org/10.1090/S0002-9939-1981-0619993-0
MathSciNet review: 619993
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {P_n}(x)$ be an algebraic polynomial of degree $ n$ with positive coefficients. We set

$\displaystyle {I_n} = \frac{{\vert\vert P'_n(x)\omega (x)\vert{\vert _{{L_2}[0,\infty )}}}}{{\vert\vert{P_n}(x)\omega (x)\vert{\vert _{{L_2}[0,\infty )}}}}.$

In this work upper bounds of $ I_{n}$ are investigated. We restrict ourselves here with the case $ \omega (x) = {x^{\alpha /2}}{e^{ - x/2}}$. Reslts are shown to be best possible.


References [Enhancements On Off] (What's this?)

  • [1] P. Erdos, Extremal properties of derivatives of polynomials, Ann. of Math. (2) 41 (1940), 310-313. MR 0001945 (1:323g)
  • [2] E. Hille, G. Szego and J. D. Tamerkin, On some generalizations of a theorem of A. A. Markhoff, Duke Math. J. 3 (1937), 729-739. MR 1546027
  • [3] G. G. Lorentz, The degree of approximation by polynomials with positive coefficients, Math. Ann. 151 (1963), 239-251. MR 0155135 (27:5075)
  • [4] -, Derivatives of polynomials with positive coefficients, J. Approx. Theory 1 (1968), 1-4. MR 0231957 (38:283)
  • [5] A. A. Markov, On a problem of D. I. Mendeleev, Izv. Akad. Nauk 62 (1889), 1-24.
  • [6] J. T. Scheick, Inequalities for derivatives of polynomials of special type, J. Approx. Theory 6 (1972), 354-358. MR 0342909 (49:7653)
  • [7] G. Szego, On some problems of approximations, Magyar Tud. Akad. Mat. Kutato Int. Dozl. 2 (1964), 3-9. MR 0173895 (30:4102)
  • [8] P. Turan, Remarks on a theorem of Erhard Schmidt, Mathematica 2 (25) (1960), 373-378. MR 0132963 (24:A2799)
  • [9] A. K. Varma, Some inequalities of algebraic polynomials having real zeros, Proc. Amer. Math. Soc. 75 (1979), 243-250. MR 532144 (80k:28019)
  • [10] A. Zygmund, A remark on the conjugate series, Proc. London Math. Soc. 36 (1932), 392-400.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26C05, 26D05, 41A17

Retrieve articles in all journals with MSC: 26C05, 26D05, 41A17


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0619993-0
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society